Mississippi, 2025

Damaging Winds in Mississippi, July 13, 2025

July 13, 2025 · NWS JAN · 9 events in 5 counties and zones

Scattered afternoon thunderstorms produced occasionally severe wind gusts across parts of Mississippi.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Scattered afternoon thunderstorms produced occasionally severe wind gusts across parts of Mississippi.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 13, 12:02 PM CST, 1 hour 39 minutes earlier.

Area forecast discussion, Jul 13, 12:02 PM CST, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
102 PM CDT Sun Jul 13 2025

...New DISCUSSION...

.DISCUSSION...
Issued at 102 PM CDT Sun Jul 13 2025

Tonight through Monday Night...

Storms will come an end around 9pm later this evening with a few
lingering showers possible across southeast AR. Quiet weather
conditions will persist through the overnight period. Afternoon HREF
guidance is showing low probabilities (around 10-20%) for patchy fog
development along and south of Hwy 84. Confidence is too low to
introduce any fog graphics at this time, however shallow patchy fog
will be possible around dawn. Expect overnight lows to drop into the
low 70s.

Outside of diurnal convection, quiet weather conditions will persist
through Monday morning as hi-res guidance continues to show a 1020mb
sfc high hovering over the eastern Gulf. Rain chances will start to
increase heading into Monday afternoon/early evening thanks to
southerly moist boundary advection over our area along with PWATs
near 2.01in. Heat stress will be the main concern for Monday with
many areas across our forecast area approaching the 105 heat index
criteria. Given afternoon highs in the mid 90s and dewpoints in the
low/mid 70s, the "Limited" risk for heat stress will continue to be
highlighted across our entire CWA through Monday.

It is possible that a few areas north and west of Hwy 49 could see
heat indices exceeding 105 degrees tomorrow afternoon. If this
occurs, then a Heat Advisory could be issued from Bolivar MS down
towards Hinds MS. Heat trends will be reassessed during the
evening/midnight shift to see if a Heat Advisory may be needed for
these areas. /CR/

Tuesday through Saturday...

The forecast for the extended period remains on track for the most
part with no significant changes made to the overall forecast.
Dangerous heat will be the primary focus for the long term period
for our entire forecast area beginning on Tuesday with heat index
readings in the triple digits.

Model consensus from both the GFS and the Euro is still showing the
1020mb sfc high starting to gradually retrograde across the
southeast CONUS heading into Tuesday. As this high begins to push
north into the region, humid conditions will persist across our CWA,
which in turn, will lead to increasing heat conditions through the
extended period. Looking at current forecast trends, it appears that
heat indices will be in the 106-110 range next Tuesday through
Friday given daytime highs forecasted in the mid/upper 90s along
with dewpoints in the mid to upper 70s (a few spots could
potentially see dewpoints in the low 80s). At this time, no changes
have been made to the heat graphic for the Tuesday/Friday timeframe
and we will continue to highlight a "Elevated" risk for dangerous
heat stress. Heat trends will continue to be monitored as we get
through the new work week. If heat trends continue to increase, then
a "Significant" risk will be introduce in later updates.
Furthermore, heat advisories/warnings will eventually be needed as
well.

Afternoon/early evening showers and t-storms will provide some
relief from the heat. Global guidance shows convection dissipating
by the evening hours each day as daytime heating wanes. Future
guidance shows southerly moist boundary layer from the Gulf across
the region. This will allow for rain chances to continue heading
into Saturday afternoon/early evening with higher PoPs (around 55-
75%) along and east of I-55. /CR/

&&

.AVIATION...
(18Z TAFS)
Issued at 1230 PM CDT Sun Jul 13 2025

VFR flight categories will prevail at area TAF sites through the
forecast period. Scattered to numerous showers and storms this
afternoon and evening will be possible at area sites. If observed,
convection could reduce both ceilings and/or visibilities to MVFR
status for a brief period of time. Isolated severe storms will be
possible this afternoon into early this evening. These storms
will be capable of producing damaging wind gusts of 52 knots, but
frequent lightning strikes and heavy downpours can be expected
with on of today's convection. Once convection passes and/or
dissipates, categories will return to VFR status, and remain as
such throughout the remainder of the forecast. Winds this
afternoon away from convection will be sustained from the
southwest between 5-8 knots, becoming light south to calm
overnight. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       73  94  75  96 /  10  30   0  20
Meridian      73  95  74  96 /  10  30   0  30
Vicksburg     74  95  75  96 /  10  20   0  20
Hattiesburg   74  96  75  98 /  10  30   0  40
Natchez       73  93  73  95 /  10  30   0  20
Greenville    73  93  74  94 /  10  30  10  20
Greenwood     74  94  75  96 /  10  30   0  20

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

CR/19/

In the hours before

Special weather statement, Jul 13, 1:04 PM CST, 37 minutes before
Special Weather Statement
National Weather Service Jackson MS
204 PM CDT Sun Jul 13 2025

MSZ061-062-131930-
Lincoln MS-Franklin MS-
204 PM CDT Sun Jul 13 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN LINCOLN AND FRANKLIN
COUNTIES THROUGH 230 PM CDT...

At 204 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bude to 6 miles southwest of Smithdale.
Movement was north at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Meadville, Bude, and Little Springs around 210 PM CDT.
  New Hope around 215 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3134 9100 3161 9092 3161 9062 3151 9051
      3135 9059 3135 9098 3134 9099
TIME...MOT...LOC 1904Z 190DEG 19KT 3142 9084 3125 9073

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

19
Special weather statement, Jul 13, 1:12 PM CST, 29 minutes before
Special Weather Statement
National Weather Service Jackson MS
212 PM CDT Sun Jul 13 2025

MSZ040>042-132015-
Sharkey MS-Yazoo MS-Issaquena MS-
212 PM CDT Sun Jul 13 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL YAZOO...EAST
CENTRAL ISSAQUENA AND SOUTHERN SHARKEY COUNTIES THROUGH 315 PM CDT...

At 212 PM CDT, Doppler radar was tracking a strong thunderstorm near
Valley Park, or 15 miles south of Rolling Fork. This thunderstorm was
nearly stationary.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of west central Yazoo,
east central Issaquena and southern Sharkey Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3287 9072 3261 9059 3260 9069 3262 9069
      3262 9072 3260 9072 3259 9088 3270 9097
TIME...MOT...LOC 1912Z 247DEG 4KT 3269 9080

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SAS
Special weather statement, Jul 13, 1:20 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Jackson MS
220 PM CDT Sun Jul 13 2025

MSZ059>061-132000-
Adams MS-Jefferson MS-Franklin MS-
220 PM CDT Sun Jul 13 2025

...A STRONG THUNDERSTORM WILL IMPACT JEFFERSON...NORTHWESTERN
FRANKLIN AND NORTHEASTERN ADAMS COUNTIES THROUGH 300 PM CDT...

At 220 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fayette, moving northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Fayette, Lorman, and Red Lick around 225 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3155 9140 3187 9118 3186 9101 3183 9084
      3180 9084 3179 9085 3178 9084 3179 9077
      3178 9074 3161 9074 3161 9072 3146 9125
TIME...MOT...LOC 1920Z 222DEG 36KT 3171 9111

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

19
Special weather statement, Jul 13, 1:24 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Jackson MS
224 PM CDT Sun Jul 13 2025

ARZ075-LAZ008-009-MSZ034-040-132000-
Chicot AR-East Carroll LA-West Carroll LA-Washington MS-Issaquena MS-
224 PM CDT Sun Jul 13 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CHICOT COUNTY...
NORTH CENTRAL EAST CARROLL AND NORTHEASTERN WEST CARROLL PARISHES...
SOUTHWESTERN WASHINGTON AND NORTHWESTERN ISSAQUENA COUNTIES THROUGH
300 PM CDT...

At 223 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gassoway, or 12 miles northwest of Mayersville, moving east at 25
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Glen Allan around 230 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near any area oxbow lakes, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Boats could be damaged
or overturned in high winds and suddenly higher waves. Move to safe
shelter now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3317 9102 3295 9102 3291 9130 3306 9137
TIME...MOT...LOC 1923Z 256DEG 21KT 3303 9120

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

19
Special weather statement, Jul 13, 1:33 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Jackson MS
233 PM CDT Sun Jul 13 2025

MSZ047-048-132000-
Warren MS-Hinds MS-
233 PM CDT Sun Jul 13 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WARREN AND
NORTHWESTERN HINDS COUNTIES THROUGH 300 PM CDT...

At 233 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bovina, or near Vicksburg, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Edwards, Bovina, Oak Ridge, and Flowers around 240 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3245 9090 3244 9088 3245 9087 3244 9086
      3246 9086 3254 9059 3253 9058 3253 9055
      3228 9059 3230 9092 3237 9087 3237 9089
      3234 9091 3234 9092
TIME...MOT...LOC 1933Z 256DEG 19KT 3237 9078

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

19
Special weather statement, Jul 13, 1:33 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Jackson MS
233 PM CDT Sun Jul 13 2025

MSZ054-061-062-132030-
Copiah MS-Lincoln MS-Franklin MS-
233 PM CDT Sun Jul 13 2025

...A STRONG THUNDERSTORM WILL IMPACT LINCOLN...EASTERN FRANKLIN AND
SOUTHWESTERN COPIAH COUNTIES THROUGH 330 PM CDT...

At 233 PM CDT, Doppler radar was tracking a strong thunderstorm near
West Lincoln, or 13 miles southwest of Brookhaven, moving northeast
at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Brookhaven, West Lincoln, and Vaughn around 240 PM CDT.
  Loyd Star around 245 PM CDT.
  Wesson around 305 PM CDT.
  Beauregard around 310 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3136 9082 3184 9064 3173 9019 3173 9021
      3172 9023 3172 9024 3164 9024 3135 9045
TIME...MOT...LOC 1933Z 206DEG 24KT 3146 9062

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SAS

The radar

The Jackson/Brandon,MS radar (KDGX), 113 km away, was scanning. The volume nearest the first event began at 19:43 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
July 13, 1:41 PM CST
Where
Jefferson County, 0.91 mi NE of Brasfield
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.840, -91.070

A tree was blown down along the Natchez Trace near Lorman.

Thunderstorm Wind, Lincoln

When
July 13, 1:55 PM CST
Where
Lincoln County, Brookhaven
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.580, -90.450

Scattered trees and power lines were blown down in the Brookhaven area.

Thunderstorm Wind, Copiah

When
July 13, 2:15 PM CST
Where
Copiah County, 0.69 mi S of Beauregard
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.710, -90.400

Trees were blown down on Sylvarena Road.

Thunderstorm Wind, Copiah

When
July 13, 2:18 PM CST
Where
Copiah County, 3.02 mi ESE of Martinsville
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.770, -90.370

A few trees were blown down on Martinsville Road.

Thunderstorm Wind, Copiah

When
July 13, 2:30 PM CST
Where
Copiah County, 2.15 mi SSW of Shady Grove
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.840, -90.380

A few trees were blown down south of Hazlehurst.

Thunderstorm Wind, Copiah

When
July 13, 2:48 PM CST
Where
Copiah County, 1.89 mi WSW of Beech Grove
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.970, -90.300

A few trees were blown down in the Crystal Springs area.

Thunderstorm Wind, Rankin

When
July 13, 3:00 PM CST
Where
Rankin County, 1.81 mi NE of Luckney
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
32.370, -90.050

A tree was blown down on Barnett Bend Circle and blocked traffic in both lanes.

Thunderstorm Wind, Rankin

When
July 13, 3:08 PM CST
Where
Rankin County, 0.69 mi N of Star
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.110, -90.050

A tree was blown down across both lanes of US Highway 49 South near Star.

Thunderstorm Wind, Scott

When
July 13, 3:38 PM CST
Where
Scott County, 3.57 mi W of Morton
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
32.340, -89.730

A tree was blown down along Rankin County Line Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2025Every state in 2025This day in weather historyWarnings in Mississippi, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1290119, 1290120, 1290121, 1290122, 1290123, 1290124, 1290125, 1290126, 1290127.